Alabama, 2001Damaging Wind in Alabama, March 3, 2001
March 3, 2001 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 3, 4:10 AM CST, 7 hours 20 minutes earlier.
Area forecast discussion, Mar 3, 4:10 AM CST, 7 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
410 AM CST SAT MAR 3 2001
4 AM ZONES GOING TO BE A BIT LATE...COORDINATING POSSIBLE NEW SEVERE
TSTM WATCH WITH SPC. STAY TUNED...
.MOB...
AL...FLASH FLOOD WATCH TODAY ALZ039-051>064 THRU 04/06Z.
SMALL CRAFT ADVISORY BAY AND COASTAL WATERS GMZ630-650-670.
FL...SMALL CRAFT ADVISORY COASTAL WATERS GMZ655-675.
MS...FLASH FLOOD WATCH MSZ067-075-076-078-079 jTHRU 04/06Z.In the hours before
Special weather statement, Mar 3, 5:35 AM CST, 5 hours 55 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-031800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
535 AM CST SAT MAR 3 2001
...SEVERE STORMS ARE POSSIBLE TODAY ACROSS SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA
PANHANDLE..
...THE RISK OF FLASH FLOODING WILL CONTINUE ACROSS SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA TODAY AND TONIGHT...
A LARGE AREA OF RAIN AND THUNDERSTORMS WILL MOVE EAST TO WEST ACROSS
THE REGION THIS MORNING. THE POTENTIAL OF DAMAGING THUNDERSTORM
DOWNBURSTS WILL ACCOMPANY A FEW STORMS FROM THE ALABAMA...NORTHWEST
FLORIDA GULF COAST NORTHEAST INTO SOUTH CENTRAL ALABAMA. THERE
SHOULD BE A BREAK IN THE ACTIVITY AT TIMES DURING THE MORNING AND
EARLY AFTERNOON.
A VIGOROUS UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE OUT OF
NORTHERN MEXICO TODAY...MOVING QUICKLY NORTHEAST INTO THE LOWER
MISSISSIPPI RIVER VALLEY THIS EVENING. AHEAD OF THIS APPROACHING
STORM SYSTEM...THE AIRMASS ALOFT WILL GRADUALLY BECOME MORE UNSTABLE
BY THE AFTERNOON HOURS ALONG THE CENTRAL GULF COAST. AT THIS
TIME...THE BEST THREAT OF WIDESPREAD SEVERE WEATHER LOOKS TO BE
TAKING SHAPE LATER THIS AFTERNOON INTO THE EVENING HOURS. THE
PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING DOWNBURST
WINDS...LARGE HAIL AND ISOLATED TORNADOES.
IN ADDITION TO THE SEVERE WEATHER THREAT...PREVIOUS RAINS FROM THE
PAST 2 DAYS HAS LEFT THE GROUND FAIRLY SATURATED OVER SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA. ADDITIONAL RAINS TODAY OF 2 TO 4
INCHES WILL INCREASE THE POTENTIAL OF FLASH FLOODING. SEVERAL
PERIODS OF HEAVY RAINS CAN BE EXPECTED LINGERING INTO THE EARLY
EVENING HOURS.
EMERGENCY MANAGEMENT AND STORM SPOTTER ACTIVATION WILL LIKELY BE
REQUIRED FOR JUST ABOUT ANYWHERE IN OUR REGION TODAY.
STAY TUNED FOR ADDITIONAL STATEMENTS AND UPDATES FROM THE NATIONAL
WEATHER SERVICE IN MOBILE.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
Special weather statement, Mar 3, 5:35 AM CST, 5 hours 55 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-031800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
535 AM CST SAT MAR 3 2001
...SEVERE STORMS ARE POSSIBLE TODAY ACROSS SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA
PANHANDLE..
...THE RISK OF FLASH FLOODING WILL CONTINUE ACROSS SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA TODAY AND TONIGHT...
A LARGE AREA OF RAIN AND THUNDERSTORMS WILL MOVE WEST TO EAST ACROSS
THE REGION THIS MORNING. THE POTENTIAL OF DAMAGING THUNDERSTORM
DOWNBURSTS WILL ACCOMPANY A FEW STORMS FROM THE ALABAMA...NORTHWEST
FLORIDA GULF COAST NORTHEAST INTO SOUTH CENTRAL ALABAMA. THERE
SHOULD BE A BREAK IN THE ACTIVITY AT TIMES DURING THE MORNING AND
EARLY AFTERNOON.
A VIGOROUS UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE OUT OF
NORTHERN MEXICO TODAY...MOVING QUICKLY NORTHEAST INTO THE LOWER
MISSISSIPPI RIVER VALLEY THIS EVENING. AHEAD OF THIS APPROACHING
STORM SYSTEM...THE AIRMASS ALOFT WILL GRADUALLY BECOME MORE UNSTABLE
BY THE AFTERNOON HOURS ALONG THE CENTRAL GULF COAST. AT THIS
TIME...THE BEST THREAT OF WIDESPREAD SEVERE WEATHER LOOKS TO BE
TAKING SHAPE LATER THIS AFTERNOON INTO THE EVENING HOURS. THE
PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING DOWNBURST
WINDS...LARGE HAIL AND ISOLATED TORNADOES.
IN ADDITION TO THE SEVERE WEATHER THREAT...PREVIOUS RAINS FROM THE
PAST 2 DAYS HAS LEFT THE GROUND FAIRLY SATURATED OVER SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA. ADDITIONAL RAINS TODAY OF 2 TO 4
INCHES WILL INCREASE THE POTENTIAL OF FLASH FLOODING. SEVERAL
PERIODS OF HEAVY RAINS CAN BE EXPECTED LINGERING INTO THE EARLY
EVENING HOURS.
EMERGENCY MANAGEMENT AND STORM SPOTTER ACTIVATION WILL LIKELY BE
REQUIRED FOR JUST ABOUT ANYWHERE IN OUR REGION TODAY.
STAY TUNED FOR ADDITIONAL STATEMENTS AND UPDATES FROM THE NATIONAL
WEATHER SERVICE IN MOBILE.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
Thunderstorm Wind, Mobile
- When
- March 3, 11:30 AM CST to 11:32 AM CST
- Where
- Mobile County, (Mob)mobile Bates Fl
- Measured
- 50 kt (58 mph)
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.683, -88.233
High winds from a thunderstorm blew several trees down just south of the airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Georgia, March 3, 20011 death · 1 event
- Damaging Winds in Georgia, March 3, 20012 injured · $256,000 · 5 events
- Flash Flooding in Alabama, March 3, 2001$395,000 · 2 events
- Damaging Wind in Georgia, March 3, 20012 injured · $150,000 · 1 event
- Flash Flooding in Alabama, March 3, 2001$95,000 · 8 events
- Lightning Strike in Alabama, March 3, 2001$85,000 · 1 event
- Flash Flood in Alabama, March 3, 2001$45,000 · 1 event
- Flash Flood in Mississippi, March 3, 2001$40,000 · 1 event
- Flash Flood in Mississippi, March 3, 2001$30,000 · 1 event
- Flash Flooding in Mississippi, March 3, 2001$25,000 · 2 events
- Flash Flood in Alabama, March 3, 2001$22,000 · 1 event
- Flash Flooding in Alabama, March 3, 2001$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5235934.